Jump to content

Does Ibuprofen Ramp Up Your SX's?


[Pe...]

Recommended Posts

I have been taking Ibuprofen for an abscessed tooth just so I can eat, litterally!  Anyway, since I started taking it I noticed my heart is pounding so hard and my anxiety has really gone up.  It may just be the w/d hitting me but I was wondering if anyone else experienced this from Ibuprofen.
Link to comment
Share on other sites

Yea P,  I've been taking Advil for pain until recently, when  I found it  made my insomnia worse, along with an increase in heart-pounding.  Tylenol does absolutely nothing for me, and gives me a strange feeling... hard to describe.  So If I feel pain coming on , I try to take it well before bed.  That seems to help.

 

Kat

Link to comment
Share on other sites

Thanks Kat,

 

I thought that is what was going on.  I tried Tylenol too with the same results...zilch!

 

I'm stuck if I want to eat though. I can't even get pureed food down with out the ibuprofen.  I get my root canal Monday, seem so far away at this point in time!

Link to comment
Share on other sites

[69...]

Yes Ibuprofen has revved my symptoms up. I use to take 200 - 400 mg for headache, but for some reason it makes my heart beat faster, and also feels like I can't breath..

So, I don't take it at this time, and I sure cannot handle Excedrin like I once did.

 

S#

Link to comment
Share on other sites

I thought I would come on here just for short while as bedridden and not able to sit here and post very much.

I found it interesting that some said that Ibufren revs symptoms up......I take this at times

All this meds or whatever that members reckon revs sxs up. In my experience like if I over exert myself and I dont the next day I still have a revved up system, rapid heartbeat  so I think all this is just co-incidence........Maybe I am wrong.......Mind you I read something about using Infra red lamp thatsnot a very good idea. I dont think anything will help your immune system except eating regularly and healthily as posssible...

Link to comment
Share on other sites

I don't find an exacerbation of symptoms with it P, but the only thing that works for me for pain is buffered aspirin, but don't know if you can take that.  Praying that your pain will be relieved!

 

Love,

Mary

Link to comment
Share on other sites

Thanks M,

 

I don't seem to have any aspirin in the house and wouldn't you know my husband is in France until the end of the week.  I just hate to burden people and ask them to run to the store for me.  I get the root canal tomorrow morning so I only have to suck it up for a little bit longer, thank God.

 

I am definitely going to have my mother-in-law stop at the drug store on the way home and pick up some aspirin and Aleve to keep in the house.  I hope I don't get reactions to those!

Link to comment
Share on other sites

You'd probably get the same reaction from Aleve and it is much longer acting so if you find that Ibuprofen revs you I wouldn't advise trying Aleve. I take Aleve occasionally when I have really really bad headaches and I usually tolerate it ok.

 

NSAIDs can cause some very mild GABA antagonism. This is why it would rev up sx's.

Link to comment
Share on other sites

Wow Xeno, thanks so much for the warning.  With the long half-life of the Aleve that would have really sucked.  Thanks for saving me from 12 hours of hell.

 

I didn't know NSAIDs were GABA antagonists.  Now it all makes sense.  Really good info, I can't thank you enough!

Link to comment
Share on other sites

Thanks Kat,

 

I thought that is what was going on.  I tried Tylenol too with the same results...zilch!

 

I'm stuck if I want to eat though. I can't even get pureed food down with out the ibuprofen.  I get my root canal Monday, seem so far away at this point in time!

 

When the pain was so intense that nothing else would touch it, I took  Robax (Methocarbamol, with Ibuprophen added).  I've taken only rarely, and it didn't cause any side effects, even during withdrawal.  It worked for me, but it also affects the CNS, so I don't freely advise it; in fact, this might also serve as a warning not to take it.

 

Yes Tess, I agree with symptoms reving up at any time, and for any reason.  I often have rapid heartbeat.  The Advil didn't cause any side effects for a long time, then I noticed the rapid heartbeat becoming more severe, and also worsening insomnia... this was completely unexpected.  I also agree with eating as healthfully as possible.  This is so important.

Link to comment
Share on other sites

In my experience like if I over exert myself and I dont the next day I still have a revved up system, rapid heartbeat  so I think all this is just co-incidence........Maybe I am wrong....

 

Tess, I definitely notice if I over do it I pay the next day.  I think it is part of the w/d because that never happened to me before I became sick from the benzos and the subsequent w/d after going off them.  I think I have seen other BBs say the same thing.  Take care.

Link to comment
Share on other sites

Ibuprofen, Advil, Aleve....all were a HUGE no-no for me during withdrawal.

 

They amped my anxiety up through the roof.

 

Some can take it with no probs, but not me.  I could take Tylenol, but it did not do much for pain. :(

Link to comment
Share on other sites

As I sit here waiting to go to the Dentist I am about to litterally explode with anxiety after taking Ibuprofen just so I could eat breakfast - I cannot wait to get this darn root canal over and done with!  Feels like my heart and veins are pumping like mad, I can't breath, and I am shaking like a leaf.  I am seriously considering giving up food for a few days because The Ibuprofen effects are driving me insane!
Link to comment
Share on other sites

As I sit here waiting to go to the Dentist I am about to litterally explode with anxiety after taking Ibuprofen just so I could eat breakfast - I cannot wait to get this darn root canal over and done with!  Feels like my heart and veins are pumping like mad, I can't breath, and I am shaking like a leaf.  I am seriously considering giving up food for a few days because The Ibuprofen effects are driving me insane!

 

Do you have magnesium and calcium?  The magnesium would help you to relax and calm your anxiety, and calcium also helps alleviate pain...they also work together.  When  my husband went to the dentist,  I advised him to take calcium beforehand, and it worked for him..almost too well!  The dentist had some difficulty in finding where he hurt and where he didn't...he couldn't feel much pain at all.

 

I'm so sorry you're feeling so terribly.  :(

Link to comment
Share on other sites

Thanks for the suggestion Kat, I take both already.  Anyway I just got home from the root canal - Whew!  Glad that's over with.  The carbocaine worked fabulously, I hardly felt a thing!  Believe it or not my dentist knew some things about benzo w/d and that Ibuprofen could do that.  I was shocked and pleased.

 

I am still numb from the carbocaine, feels like my whole left cheek and tongue are FAT, you all know what I'm talking about!  But the pain is gone for now, just going to enjoy it till the carbocaine wears off.

Link to comment
Share on other sites

I know that feeling well, P, having had a few root canals...and the best feeling about them are when they are over!  Procaine is a "wonder drug"  in my books! Its good to know your dentist has some knowledge about benzo withdrawal and Ibuprofen.

 

A little more calcium and magnesium could help if you still feel pain today. 

Link to comment
Share on other sites

Hi Kat,

 

I just might try that.  Yesterday I swore 'no more Ibuprofen,' but last night and this morning the pain was absolutely unbearable!  I caved and took Ibuprofen again and am now paying the price, but it was really an unbelievable amount of pain.  I look like I have a walnut in my cheek where they did the root canal and the glands under my jaw line are huge!

 

Lesson learned, do not let your tooth pain get too bad before going to the dentist!  They told me the infection had really become quite severe.  I wish I would have gone sooner, but I really thought it was just w/d pain.  Oh well.  They took more xrays yesterday but the dentist didn't have time to look at them.

 

He will on my next visit.  I hope and pray I do not have any more abscesses!

Link to comment
Share on other sites

Off and on the past few months, I've been researching natural and synthetic pain relievers, from Advil (Ibuprofen) to White Willow Bark, with the goal of  finding a natural alternative...and this is what I ordered today:

 

http://www.iherb.com/Doctor-s-Best-Best-Curcumin-C3-Complex-500-mg-120-Capsules/13?at=1

 

 

I should own stock from  this company, because I order from them a lot!  I'm also familiar with Dr's Best, having quite a few supplements of this brand.

 

Curcumin is an anti-oxidant found in tumeric, a spice many of us have on our kitchen shelves.  It is used as a pain reliever, among many other uses.  I wouldn't want to use it on a daily basis, only when needed for pain.

 

I hope you're feeling better!

 

Kat

 

 

 

Link to comment
Share on other sites

  • 1 month later...
I'm experiencing some pretty bad head and body aches and over the last 2 weeks have been taking a lot of Excedrin Migrane and Aleve. I also have been feeling awful with other withdrawal symptoms the past 2 weeks. I never thought it could be connected to the NSAIDs.  Yesterday was my last day - I'll see if my s/x improve over the next few days and will check back in!~
Link to comment
Share on other sites

^^checking back, I haven't had an NSAID since 8/8, and have stopped taking my B Vitamin (which others here have said exacerbates s/x).  I am feeling really good today. Could be a coincidence, could be a window.  We'll see if it continues!
Link to comment
Share on other sites

×
×
  • Create New...